Thunderstorm Wind, Comanche
- When
- September 9, 3:45 PM CST
- Where
- Comanche County, 3 mi W of Medicine Park
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.730, -98.553
Scattered thunderstorms developed along a cold front, with a few thunderstorms becoming severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered thunderstorms developed along a cold front, with a few thunderstorms becoming severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 9, 2:31 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 331 PM CDT WED SEP 9 2009 .DISCUSSION... A COLD FRONT... FROM NEAR STILLWATER TO SOUTH OF CHEYENNE OKLAHOMA... WILL CONTINUE TO MOVE SOUTH THIS EVENING... REACHING THE RED RIVER REGION LATE TONIGHT. THE FRONT IS THEN EXPECTED TO LOSE DEFINITION AND WILL HAVE NO FURTHER IMPACT ON OUR FORECAST AREA... OTHER THAN PERHAPS SOME EXTRA CLOUDS AND A NORTHEAST TO EAST BREEZE. ONLY MINOR DAY-TO-DAY CHANGES ARE EXPECTED FROM THIS AFTERNOON THROUGH FRIDAY. THEN... A STRONGER SYSTEM IS FORECAST TO PUSH ANOTHER FRONT INTO OUR AREA ON SATURDAY. THE GFS AND ECMWF ARE IN EXCELLENT AGREEMENT REGARDING THIS STORM SYSTEM... FROM THE WEEKEND INTO EARLY NEXT WEEK. HOWEVER... EARLIER RUNS OF BOTH MODELS WERE MUCH MORE AGGRESSIVE WITH THE SOUTHWARD MOTION OF THIS SYSTEM... WHICH REDUCES CONFIDENCE SIGNIFICANTLY. EVEN SO... THESE LATEST RUNS REPRESENT THE BEST AVAILABLE FORECAST FOR THAT TIME PERIOD... AND THE GFS WAS GENERALLY USED WITHOUT MODIFICATION FOR DAYS 4 THROUGH 7. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 84 67 84 / 50 40 30 30 HOBART OK 69 86 67 84 / 50 30 30 30 WICHITA FALLS TX 72 88 69 87 / 40 40 30 30 GAGE OK 60 82 61 83 / 40 20 20 20 PONCA CITY OK 66 81 64 85 / 60 40 20 30 DURANT OK 71 86 69 85 / 50 50 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/23
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1136 AM CDT WED SEP 9 2009
OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1136 AM CDT WED SEP 9 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY THROUGH TONIGHT.
DISCUSSION...
AN OUTFLOW BOUNDARY AND COLD FRONT WILL EXTEND ACROSS PORTIONS OF
NORTHERN AND CENTRAL OKLAHOMA TODAY. THESE BOUNDARIES MAY ACT AS A
FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
HOWEVER... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS MOST OF OKLAHOMA AND WESTERN NORTH TEXAS.
INSTABILITY WILL INCREASE SOME WITH HEATING THIS AFTERNOON...BUT
WIND SHEAR WILL REMAIN WEAK. ALTHOUGH CONDITIONS WILL NOT BE
FAVORABLE FOR ORGANIZED SEVERE STORMS...ISOLATED STRONG TO SEVERE
STORMS PRODUCING HAIL AND GUSTY WINDS WILL BE POSSIBLE. LOCALLY
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE SLOW MOVING STORMS.
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS PORTIONS OF
THE AREA OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY SEP 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY...BUT CHANCES
FOR SEVERE STORMS WILL REMAIN LOW. MORE WIDESPREAD THUNDERSTORMS ARE
EXPECTED LATE IN THE WEEK AS A STRONG COLD FRONT MOVES THROUGH THE
AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.
MAXWELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
428 PM CDT WED SEP 9 2009
TXZ084-092145-
FOARD TX-
428 PM CDT WED SEP 9 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF CROWELL AT 428
PM CDT...MOVING NORTHWEST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3392 10006 3400 10007 3406 9977 3389 9969
3385 9999 3386 10003 3383 10001 3384 10004
3390 10007
TAYLORThe Altus AFB radar (KFDR), 56 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191837.